Eigenmodes of the damped wave equation and small hyperbolic subsets
[Modes propres de l’équation des ondes amorties et petits sous-ensembles hyperboliques]
Annales de l'Institut Fourier, Tome 64 (2014) no. 3, pp. 1229-1267.

Sur une variété riemannienne, lisse, compacte et sans bord, on étudie les solutions stationnaires de l’équation des ondes amorties. Dans la limite haute fréquence, on démontre qu’une suite de solutions stationnaires β-amorties ne peut pas être complètement concentrée dans des petits voisinages d’un petit sous-ensemble hyperbolique fixé qui est formé de trajectoires β-amorties du flot géodésique.

L’article contient aussi un appendice (de S. Nonnenmacher et de l’auteur) dans lequel on établit l’existence d’une bande de taille inverse logarithmique sans valeurs propres en dessous de l’axe réel lorsque l’ensemble des trajectoires non amorties vérifie une hypothèse de pression négative.

We study stationary solutions of the damped wave equation on a compact and smooth Riemannian manifold without boundary. In the high frequency limit, we prove that a sequence of β-damped stationary solutions cannot be completely concentrated in small neighborhoods of a small fixed hyperbolic subset made of β-damped trajectories of the geodesic flow.

The article also includes an appendix (by S. Nonnenmacher and the author) where we establish the existence of an inverse logarithmic strip without eigenvalues below the real axis, under a pressure condition on the set of undamped trajectories.

DOI : https://doi.org/10.5802/aif.2879
Classification : 58J51,  35P20,  81Q12,  81Q20,  37D20
Mots clés : opérateurs non auto-adjoints, analyse semi-classique, modes propres, équation des ondes amorties, hyperbolicité uniforme, pression topologique
@article{AIF_2014__64_3_1229_0,
     author = {Rivi\`ere, Gabriel},
     title = {Eigenmodes of the damped wave equation and small hyperbolic subsets},
     journal = {Annales de l'Institut Fourier},
     pages = {1229--1267},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {64},
     number = {3},
     year = {2014},
     doi = {10.5802/aif.2879},
     mrnumber = {3330169},
     zbl = {06387306},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/aif.2879/}
}
Rivière, Gabriel. Eigenmodes of the damped wave equation and small hyperbolic subsets. Annales de l'Institut Fourier, Tome 64 (2014) no. 3, pp. 1229-1267. doi : 10.5802/aif.2879. http://archive.numdam.org/articles/10.5802/aif.2879/

[1] Anantharaman, N. Entropy and the localization of eigenfunctions, Ann. of Math., Volume 168 (2008) no. 2, pp. 438-475 | MR 2434883 | Zbl 1175.35036

[2] Anantharaman, N. Spectral deviations for the damped wave equation, Geom. Func. Anal., Volume 20 (2010), pp. 593-626 | MR 2720225 | Zbl 1205.35173

[3] Anantharaman, N.; Nonnenmacher, S. Half delocalization of eigenfunctions of the Laplacian on an Anosov manifold, Ann. Inst. Fourier (Grenoble), Volume 57 (2007), pp. 2465-2523 | Numdam | MR 2394549 | Zbl 1145.81033

[4] Asch, M.; Lebeau, G. The spectrum of the damped wave operator for a bounded domain in 2 , Exp. Math., Volume 12 (2003), pp. 227-240 | MR 2016708 | Zbl 1061.35064

[5] Bouzouina, A.; Robert, D. Uniform semiclassical estimates for the propagation of quantum observables, Duke Math. Jour., Volume 111 (2002), pp. 223-252 | MR 1882134 | Zbl 1069.35061

[6] Bowen, R.; Ruelle, D. The ergodic theory of Axiom A flows, Inv. Math., Volume 29 (1975), pp. 181-202 | MR 380889 | Zbl 0311.58010

[7] Burq, Nicolas Mesures semi-classiques et mesures de défaut (d’après P. Gérard, L. Tartar et al.), Astérisque (Séminaire Bourbaki), Volume 245, Société Mathématique de France, 1996–1997, pp. 167-196 | Numdam | Zbl 0954.35102

[8] Burq, Nicolas; Christianson, H. Imperfect control for the damped wave equation, 2009 (announcement)

[9] Burq, Nicolas; Zworski, M. Geometric control in the presence of a black box, J. Amer. Math. Soc., Volume 17 (2004), pp. 443-471 | MR 2051618 | Zbl 1050.35058

[10] Christianson, H. Semiclassical nonconcentration near hyperbolic orbits, J. Funct. Anal., Volume 246 (2007), pp. 145-195 Corrigendum to “Semiclassical nonconcentration near hyperbolic orbits”, J. Funct. Anal., 258, 1060–1065 (2009) | MR 2321040 | Zbl 1119.58018

[11] Christianson, H. Applications of Cutoff Resolvent Estimates to the Wave Equation, Math. Res. Lett., Volume 16 (2009), pp. 577-590 | MR 2525026 | Zbl 1189.58012

[12] Christianson, H. Quantum Monodromy and Non-concentration Near a Closed Semi-hyperbolic Orbit, Trans. Amer. Math. Soc., Volume 363 (2011), pp. 3373-3438 | MR 2775812 | Zbl 1230.58020

[13] Christianson, H.; Schenck, E.; Vasy, A.; Wunsch, J. From resolvent estimates to damped waves, To appear in “Journal d’Analyse Mathématique” arXiv:1206.1565 (2012)

[14] Colin de Verdière, Yves; Parisse, Bernard Équilibre instable en régime semi-classique. I. Concentration microlocale, Comm. Partial Differential Equations, Volume 19 (1994) no. 9-10, pp. 1535-1563 | MR 1294470 | Zbl 0819.35116

[15] Dimassi, M.; Sjöstrand, J. Spectral Asymptotics in the Semiclassical Limit, Cambridge University Press, 1999 | MR 1735654 | Zbl 0926.35002

[16] Helffer, B.; Martinez, A.; Robert, D. Ergodicité et limite semi-classique, Commun. Math. Phys., Volume 109 (1987), pp. 313-326 | MR 880418 | Zbl 0624.58039

[17] Hitrik, M. Eigenfrequencies for Damped Wave Equations on Zoll manifolds, Asympt. Analysis, Volume 31 (2002), pp. 265-277 | MR 1937840 | Zbl 1032.58014

[18] Hitrik, M. Eigenfrequencies and Expansions for Damped Wave Equations, Methods and Applications of Analysis, Volume 10 (2003), pp. 543-564 | MR 2105039 | Zbl 1088.58510

[19] Hörmander, Lars The analysis of linear partial differential operators. III, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 274, Springer-Verlag, Berlin, 1985, pp. viii+525 (Pseudodifferential operators) | MR 781536 | Zbl 0601.35001

[20] Katok, Anatole; Hasselblatt, Boris Introduction to the modern theory of dynamical systems, Encyclopedia of Mathematics and its Applications, 54, Cambridge University Press, Cambridge, 1995, pp. xviii+802 (With a supplementary chapter by Katok and Leonardo Mendoza) | MR 1326374 | Zbl 0878.58019

[21] Lebeau, G. Équation des ondes amorties, Algebraic and geometric methods in mathematical physics (Kaciveli 1993), Volume 19, Math. Phys. Stud., 1996, pp. 73-109 | Zbl 0863.58068

[22] Nonnenmacher, S. Spectral theory of damped quantum chaotic systems, Journées Équations aux Dérivées Partielles (2011) (Exp. No. 9, avalaible at http://jedp.cedram.org/)

[23] Nonnenmacher, S.; Zworski, M. Quantum decay rates in chaotic scattering, Acta Math., Volume 203 (2009), pp. 149-233 | MR 2570070 | Zbl 1226.35061

[24] Pesin, Yakov B. Dimension theory in dynamical systems, Chicago Lectures in Mathematics, University of Chicago Press, Chicago, IL, 1997, pp. xii+304 (Contemporary views and applications) | MR 1489237 | Zbl 0895.58033

[25] Rivière, Gabriel Delocalization of slowly damped eigenmodes on Anosov manifolds, Comm. Math. Phys., Volume 316 (2012) no. 2, pp. 555-593 | Article | MR 2993925 | Zbl 1273.58020

[26] Royer, J. Analyse haute fréquence de l’équation de Helmholtz dissipative (2010) (Ph. D. Thesis)

[27] Schenck, E. Energy decay for the damped wave equation under a pressure condition, Comm. Math. Phys., Volume 300 (2010), pp. 375-410 | MR 2728729 | Zbl 1207.35064

[28] Schenck, E. Exponential stabilization without geometric control, Math. Research Letters, Volume 18 (2011), pp. 379-388 | MR 2784679 | Zbl 1244.93144

[29] Sjöstrand, J. Asymptotic distributions of eigenfrequencies for damped wave equations, Publ. RIMS, Volume 36 (2000), pp. 573-611 | Zbl 0984.35121

[30] Toth, John A.; Zelditch, Steve L p norms of eigenfunctions in the completely integrable case, Ann. Henri Poincaré, Volume 4 (2003) no. 2, pp. 343-368 | MR 1985776 | Zbl 1028.58028

[31] Zelditch, Steve Recent developments in mathematical quantum chaos, Current developments in mathematics, 2009, Int. Press, Somerville, MA, 2010, pp. 115-204 | MR 2757360 | Zbl 1223.37113

[32] Zworski, Maciej Semiclassical analysis, Graduate Studies in Mathematics, 138, American Mathematical Society, Providence, RI, 2012, pp. xii+431 | MR 2952218 | Zbl 1252.58001